MAUDE Adverse Event Report: BARD ACCESS SYSTEMS FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reby1136 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during the insertion procedure the nurse was able to thread the guidewire with no resistance.It was stated she did meet resistance when she attempted to thread the catheter and so she decided to remove the entire device.Removal was difficult and after it was removed the nurse found that the guidewire had punctured the catheter and was ¿looped¿.The guidewire also separated from the housing.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of the guidewire/catheter damage was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 18ga x 8cm powerglide pro midline catheter assembly.The sample was received with the safety mechanism engaged and the catheter detached.The distal segment of the guidewire was detached from the assembly and remained inlaid through the catheter.Microscopic inspection of the guidewire revealed the weld tip to be intact.Inspection of the break in the guidewire revealed a granular fracture surface.Inspection of the split in the catheter revealed a granular fracture surface.Deformation and discoloration were observed in the vicinity of the split.Inspection of the tip of the catheter exhibited deformation.The catheter split characteristics were consistent with tearing type damage which appeared to be caused by contact with the guidewire.It appeared that the guidewire became kinked within the catheter and that subsequent tensile (pulling) stress on the wire caused both the catheter perforation and the guidewire elongation and breakage.Such kinking can occur if the catheter is withdrawn back onto the wire following advancement and if the wire is reinserted into the catheter following removal.A lot history review (lhr) of reby1136 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
FULL KIT 20G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7466764
Report Number3006260740-2018-00815
Device Sequence Number1273923
Product Code FOZ
UDI-Device Identifier00801741140679
UDI-Public(01)00801741140679
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF320088PT
Device Lot NumberREBY1136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Event Location Hospital
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1